Female patient, 48 years; three weeks in treatment with quetiapine that begins with dermatologic rush 24 hs after the addition of 10 mg or citalopram. Other drugs losartan.
The following link points out the possible interactions betweeen the selected medications: https://www.drugs.com/interactions-check.php?drug_list=1489-0,679-335,1979-1274
Don't let this scare you. The interaction is dose dependent and the patient is or was on a low dose of citalopram thereby reducing the possibility of interaction. If the patient had a reaction including rash, it most likely was from the citalopram not the interaction of medications. Best to consult the prescribing doctor and try a different medication.
Hi, Laurie has given you some good info' already. I just wanted to add that i have been taking Citalopram with Quetiapine for 18 months now. I have been lucky not to get any major side effects, but just recently i have been seeing a new psychiatrist and she is alarmed at the combination of medication & strengths i have been prescribed. I also take Amitriptyline and Tramadol - also asthma medication. She has warned me i am at serious risk of seritonin syndrome and respiratory depression! So on the one hand i am very wary now - but before i knew this i was just fine - like i said, no major side effects. I guess it is important to have all the information and go from there. Quite often with new drugs you can get temporary side effects that improve in time, so this may be the case with your rash. As Laurie suggested though, you should discuss this with your prescribing doctor.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Jul 2010 • 2 answers
Posted 24 Jul 2013 • 3 answers
Posted 24 Jun 2015 • 5 answers
Posted 26 Nov 2015 • 3 answers
Posted 28 Oct 2016 • 2 answers